It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-12-2011, 09:44 AM   #1
Senior Member
(male)
 
Join Date: Aug 2004
Posts: 208
uk_worried_guy HB User
Citalopram - Help & Advice Needed

Hello All,

I've been prescribed Citalopram (also known as celexa or cipramil) today 20mg. I'm going on an expedition in the next 2.5 weeks which I need a lot of energy for, and I am wondering whether to start on the tablets now or to wait till after the trip? My worry was that the tablets could make me very tired if I take them now as my body is getting used to them?

 
Old 10-12-2011, 09:57 AM   #2
Veteran
(female)
 
Join Date: Jul 2003
Location: South Florida
Posts: 349
Laura B HB User
Re: Citalopram - Help & Advice Needed

I'm not telling you what to do, but I would not start a new medication, especially an antidepressant, when I go on a trip. Some people have a hard time with side effects when they start on a new pill. I'm sure you would be fine waiting until you get back home. Just another 2.5 weeks.

 
Sponsors Lightbulb
   
Old 10-12-2011, 10:05 AM   #3
Senior Veteran
(male)
 
flamesabers's Avatar
 
Join Date: Sep 2011
Location: Rochester, MN
Posts: 794
flamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB User
Re: Citalopram - Help & Advice Needed

Hello. Celexa made me very tired during the few weeks I tried it. But like with every other anti-depressant, not everyone experiences the same type of side-effects with the same degree of intensity. Celexa may help reduce your depressive symptoms or it may make you very tired like it did with me.

Have you talked to your doctor about this? I think he or she would recommend whether you should wait or not with starting on the Celexa.

 
Old 10-12-2011, 10:50 AM   #4
Senior Member
(male)
 
Join Date: Aug 2004
Posts: 208
uk_worried_guy HB User
Re: Citalopram - Help & Advice Needed

Thanks for the replies! The doctor suggested I start taking them and said I would (probably) feel much better in a couple of weeks. My experience with Nortriptyline was similar, I was told it would be a couple of weeks before I felt better but it made me INCREDIBLY lethargic and very sleepy/sad a lot of the time. I'm not 'depressed' but do have anxiety about a lot of things, and the suggestion was to therefore go straight in with the theraputic dose of 20mg to try and get an improvement. The trip I'm going on is very active (with walks and hikes every day) and I'm therefore worried about the tiredeness!

When you started on the drug, did you notice side-effects (such as tiredness) straight away? or did it take some time for them to be noticeable?

 
Old 10-12-2011, 01:48 PM   #5
Senior Veteran
(male)
 
flamesabers's Avatar
 
Join Date: Sep 2011
Location: Rochester, MN
Posts: 794
flamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB User
Re: Citalopram - Help & Advice Needed

I think the tiredness came on early, I would say the first week or so. I only took Celexa for about five weeks before trying something else. If I took the tablet in the morning I would start to feel tired around two hours later. If I took it in the evening I would go to bed and still feel tired the next morning. So long as I could keep myself physically active like taking walks outside I wouldn't feel so tired for the time being. However, it was quite difficult for me to concentrate on things like working on my college homework or talking to my therapist. For much of the day when I was on Celexa I felt like I was sleep deprived even though I knew I really wasn't.

I think some things to consider are how accustomed are you to staying awake when your body wants to sleep and whether you'll be doing activities that requires a lot of mental concentration like rock climbing or something.

 
Old 10-12-2011, 02:26 PM   #6
Senior Member
(male)
 
Join Date: Aug 2004
Posts: 208
uk_worried_guy HB User
Re: Citalopram - Help & Advice Needed

Thanks for the reply! There wont be any rock-climbing but there will be a LOT of hiking and very early starts... i'm just very confused as to what to do, part of me thinks i should just go for it and take them, and part of me thinks wait it out...

 
Old 10-12-2011, 03:26 PM   #7
Senior Veteran
(male)
 
flamesabers's Avatar
 
Join Date: Sep 2011
Location: Rochester, MN
Posts: 794
flamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB User
Re: Citalopram - Help & Advice Needed

Do you think you will feel less anxiety if you keep yourself busy during your trip? I think if your anxiety will impair your ability to enjoy the trip, it may be worth it to start taking the Celexa now. If not, it may be safer to hold off until after you complete the trip.

 
Old 10-12-2011, 03:47 PM   #8
Senior Member
(male)
 
Join Date: Aug 2004
Posts: 208
uk_worried_guy HB User
Re: Citalopram - Help & Advice Needed

Thats a really good point! with the exception of flights its a packed schedule so hopefully that in itself will keep the anxiety down..... ive been saving for 5years for this trip and a lot of my anxiety is due to worries about the trip... its a vicous circle! i wish they had given me celexa weeks ago so i could have got a head start with it rather than being in this dilemma noe.....

 
Old 11-25-2011, 05:41 AM   #9
Senior Member
(male)
 
Join Date: Aug 2004
Posts: 208
uk_worried_guy HB User
Re: Citalopram - Help & Advice Needed

Well, I decided not to start the citalopram before my trip, and i think that was the right decision... I started it a few days ago, and (as the doctor suggested) I feel a LOT worse at the moment and I'm really hoping the side-effects calm down soon, I'm finding it very hard to cope... but the GP assures me that it's normal to get worse first....

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Wellbutrin SR & Citalopram Precious55 Depression 0 06-10-2011 11:54 PM
Citalopram & Clonazepam Together Trapt Depression 0 01-25-2011 08:20 PM
Issues with Citalopram STP73 Depression 6 09-18-2009 03:11 PM
Prozac Or Citalopram... topsy123 Depression 4 08-18-2009 01:33 PM
fluoxetine and citalopram (Prozac & Celexa) Bo2u Depression 1 05-21-2009 09:59 AM

Tags
celexa, cipramil, citalopram, depression, medication



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), cuddles1 (9), neveragain444 (9), rosequartz (9), blessed824 (9)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 02:08 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!